Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: Jul, 1963, Volume 31, Issue 3

The Causal Interpretation of Non-Triangular Systems of Economic Relations<439:TCIONS>2.0.CO;2-9
p. 439-448

R. L. Basmann

In this paper is presented a simultaneous equation model that is non-triangular, its disturbances having a non-diagonal covariance matrix, and yet is causal and recursive, and whose underlying structural relations are also causal. The model is put forth as a counter-example to the Wold-Strotz claim that only triangular systems can be recursive and causal.

Log In To View Full Content

Journal News